Jump to content

Lisarod27: Starting the journey


Lisarod27

Recommended Posts

Hello,  

I have been on effexor xr for 13 years. 

effexor xr

150 mg ---12 years

75-- 90 days

37.5 - 1 day  (today) 

 

welbutrin

100 mg- 90 days to present

 

I am starting tapering off for one month .....then will begin the process of tapering off of this drug for good.  My cousin did it and she has recommended taking fish oil omega 3. 

When do I start taking this?  Should I start now so my body will start being used to it?  or do I start using those after the first month when I start the further tapering?  

 

I know I will have the horrible symptoms,  so I am staying on the welbutrin for now. I was told the withdrawls are not as bad for it and it will assist with getting off the effexor 

Anyone done it this way? Also, did you lose or gain weight on this?  I have been losing weight recently and oddly, since starting the welbutrin, I have been happier than when I was on the 150 effexor .

 

I want off all of it badly 

But I am willing to put in the work 

 

So.......start those fish oils now?  and I see that I may not need the 5-htp  so I wll not do that.....but anything besides fish oil?   B12 / d3?

 

 

 

Link to comment
  • ChessieCat changed the title to Lisarod27: Starting the journey
  • Moderator Emeritus

Hi Lisarod and welcome to SA,

 

It's great that you haven't gone off cold turkey and really great that you have found SA.

 

We ask all members to create a drug signature.  Please update it whenever you make a change.  Please keep it nice and simple.  We only need details for the last 2 years.  Date, drug and dose only, no symptoms or diagnoses.  The other years can just be an overview.  

 

This is the preferred format which is helpful for the mods.  Thank you.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 2 years particularly?

  • Please leave out symptoms and diagnoses.
  • list is easier to understand than one or multiple paragraphs. 

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold at that dose for about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.  We have members here who have gone too quickly off their drug and some have ended up having to leave work, some have ended up bed bound, some have had to move in with family and some have had their relationship break up.  I'm not telling this to frighten you, but to help you to understand that getting off psychiatric drugs needs to be taken seriously.

 

Because you have only just reduced to 37.5mg from 75mg, my suggestion would be to take 67.5mg from your next dose.  That is a 10% reduction of 75mg (75mg x 0.9 = 67.5mg).  I also suggest that you keep daily notes on paper and not make another reduction until you feel that your withdrawal symptoms are settled.  See Stabilising After a Reduction - What Does That Mean? and Withdrawal Normal Description

 

Patience is needed to get off these drugs.  We suggest throwing out the calendar and listening to your body and your symptoms.  If after 4 weeks you don't feel stable, are unwell or life circumstances are a bit more stressful than usual (for example the Christmas period, winter time, or job change) it is better to stay at that dose for a bit longer until things settle down.

 

I'm going to give you lots of links to check out.  Please don't feel overwhelmed, just work your way through them one at a time as you feel able.

 

Why taper by 10% of my dosage?

 

When to end the taper and jump to zero?

 

Tips for tapering off Effexor (venlafaxine)

 

Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

Taking multiple psych drugs? Which drug to taper first?

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress

Tapering Calculator - Online

 

The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.  It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  

 

Even with a careful and slow taper you will most likely experience times of discomfort.  It is best to learn and use Non-drug techniques to cope

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

As I said, lots of information, but I really want you to have what you need so you can have a successful taper.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

 

Edited by ChessieCat

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy